Medications and Drugs
Brand Names: Duradrin, Epidrin, Isocom, Midrin, Migquin, Migrapap, Migratine, Migrazone
Generic Name: acetaminophen, dichloralphenazone, and isometheptene (Pronunciation: a SEET a MIN oh fen, dye KLOR al FEN a zone, EYE soe me THEP teen)
What is acetaminophen, dichloralphenazone, and isometheptene (Duradrin, Epidrin, Isocom, Midrin, Migquin, Migrapap, Migratine, Migrazone)?
Dichloralphenazone is a sedative that slows the central nervous system.
Isometheptene causes narrowing of blood vessels (vasoconstriction).
The combination of acetaminophen, dichloralphenazone, and isometheptene is used to treat migraine headaches or severe tension headaches.
Acetaminophen, dichloralphenazone, and isometheptene may also be used for other purposes not listed in this medication guide.
red/white, imprinted with JSP, 508
red/white, imprinted with DPI, 364
red, imprinted with C, 86120
What are the possible side effects of acetaminophen, dichloralphenazone, and isometheptene?
Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.
Stop using acetaminophen, dichloralphenazone, and isometheptene and call your doctor at once if you have a serious side effect such as:
Less serious side effects may include:
This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.
What is the most important information I should know about acetaminophen, dichloralphenazone, and isometheptene?
Do not take this medication if you have taken a monoamine oxidase inhibitor (MAOI) such as furazolidone (Furoxone), isocarboxazid (Marplan), phenelzine (Nardil), selegiline (Eldepryl, Emsam), or tranylcypromine (Parnate) in the last 14 days. Dangerous side effects could result.
You should not take this medication if you are allergic to acetaminophen (Tylenol), dichloralphenazone, isometheptene, or chloral hydrate (Somnote), or if you have glaucoma or if you are also taking sodium oxybate (Xyrem).
Before taking acetaminophen, dichloralphenazone, and isometheptene, tell your doctor if you have liver or kidney disease, coronary artery disease, circulation problems, high blood pressure, stomach ulcer, problems with your esophagus, depression, a history of drug or alcohol addiction, or if you have recently had a stroke or heart attack.
Avoid drinking alcohol. Alcohol can cause headaches, and may also increase your risk of liver damage while taking acetaminophen.
If you drink more than 3 alcoholic beverages per day, talk with your doctor before taking any medication that contains acetaminophen. Alcohol may increase your risk of liver damage while taking acetaminophen.
Do not use any cold, allergy, pain, migraine, or sleep medication without first asking your doctor or pharmacist. Acetaminophen (sometimes abbreviated as "APAP") is contained in many combination medicines. If you use certain products together you may accidentally use too much acetaminophen. Read the label of any other medicine you are using to see if it contains acetaminophen, or APAP.
Report Problems to the Food and Drug Administration
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
Need help identifying pills and medications?
Drugs and Treatment Resources
- Psoriasis Treatment Strategies for You and Your Doctor
- 4 Vitamins and Minerals Adults Need
- Breast Cancer Treatment Options
- Symptoms of a Severe Allergic Reaction
- Breast Cancer Treatment Options
- Is Your Body Ready for Pregnancy?